Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Get sharp groin and leg pain while standing after prolonged sitting. What is the cause?

Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
When I stand up after sitting I get sharp pains in both sides ..left and right groins and can't move until it goes away. at times I experience pain in my buttocks at the base between the groins and legs, and pain also in my legs above the knees at the front. Have spoken to my doctor about this on more than one occasion without getting an answer, just get sent home with more pain relief.
Posted Thu, 5 Dec 2013 in Bones, Muscles and Joints
Answered by Dr. Saurabh Gupta 2 hours later
Brief Answer: Seems to be due to muscle spasm. Detailed Answer: Hi, Thanks for your query. The pain you have described seems to be due to muscle spasm.These could be due to osteoarthritic changes as a result of age related wear and tear in your hip joints. I suggest you to go for an xray of both hip to see the changes in joint. Avoid squatting and cross legged sitting. Reduce weight if you are obese. Do stretching and strenthening exercises under guidence of a physiotherapist. Hope this will helps you. Let me know if you have any more concern. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor